HI I am new to this but tomorrow I start tapering off Lorazepam and I am scared to death of what to expect? I have been on Lorazepam for 8 years since my mother died and decided it's time to end this cycle and this wall I have been hiding behind protecting my emotions, always smiling on the outside and I'm hurting on the inside. I have a lot of support from my husband but I have been on this drug for so long now is it possible to taper by 1mg each week? I was taking up to 6-2 mg tablets a day. So tomorrow I still take the six for 1 week then 5 for 1 week and so on until I'm off them completely. Has anybody done this before at this strength? I am so embarrassed at this and kind of mad at my doctor for never saying anything to me. Wish me luck.
Yes thank you I started my taper on monday 6 days ago just 1 mg at a time , so far it has not been that bad and I went to my new doctors yesterday and he has agreed to do the ashton taper and then switch to diazepam . I have to get down to between 6 or 4 mgs in order to start it though, so I have a long way to go yet. So far everything has been alright I occasionaly have that jumpy nauseated stomach feeling, but overall and in general it's been ok. Thank you for your replies I thought you forgot about me. JJ
Thanks for the update. I was very happy to hear you were doing so well!! It sounds like everything is falling into place for you and that is wonderful. These things take time but in the end I think you will be so glad you make the change!
I felt bad when I realized last night that you posted this question a couple of weeks ago and there was no response. I don't ever like hear of people going thru this struggle with out some support from people like us who understand! I am glad you still were hanging around here to notice you had a couple of posts from us.
I pray your tapering continues to go well. Withdrawals are horrible but hopefully yours will not get too out of hand on you.
Feel free to keep posting your journey! It is helpful to so many others who read and participate on this site. I also wanted to say that I was sorry to hear in your previous post about the loss of your Mother. I am sure it was a terrible thing to have to go thru and I pray that is something I will not have to deal with for a long time... My heart breaks just thinking of losing my own Mother so I am sure you went thru a very hard time with it.
You will be in my thoughts.. I am sending some healing vibes your way!
I am also sorry that your post went unanswered. I wish you all the luck in the world. It sounds like you are handling it well. I have been in withdrawl for over 3 weeks now from "suboxone" and about the first week when it was really bad, my husband took me to our family doc and he prescribed "Lorezepam" 2 a day when needed. I use them sparingly as I am afraid of them because of all of the pain killers I just got off of and he told me to be careful of them. If you had been on them that long and you are just mildly feeling it, that makes me feel a lot better. I have probably taken about 15 of them in 3 weeks so I guess that is not bad. They are a very low dose. I will take them after not sleeping for hours in the night and hope that they will relax me into falling asleep. They usually don't do anything but I try.
We are all here for you now since someone discovered your unanswered post.
So glad that things are going well. That is great that you will be able to do the Ashton taper!!
Wish I would have been able to, but my doctors didn't seem to believe in the whole benzo wd syndrome... and I suffered through it.
My best piece of advice - take it nice & slow. If it feels right to make the next step down in dosage... great. If not - don't. Even if someone else tells you to, you really have to let your body guide you.
I've heard that the Ashton taper can make a world of difference, and I'm so happy that you found someone to work with you on that.
Keep up the good work, stay strong.. and keep posting. I'll be sure to check back here every few days (though I'm having surgery next week & will need to be away a bit).
Thank you for all your posts I am in my second week of tapering at 11 mgs and overall and in general it is not so bad. I cannot believe by just dropping 1 mg I feel so different about everything in my life now I am taking a good look at my life and I realized I wasn't livng since my mother died, I was merely existing. I have given myself permission to live (without my mother) life goes on,and no matter how hard this will get (w/ds) I will not give up, that would be to easy. I am going to face this demon and I will win. I started my journey and I am sticking to it. Take care, JJ
Last edited by jubejube421; 01-28-2009 at 06:07 AM.
Reason: Forgot I already answered the question.
Hi Angel I don't want to scare you but, from what I now know if I had to do it all over again I would never had taken this poison to begin with. This drug effects your brain and your central nervous system and even though you are on a small dose, please proceed with caution. I started on a very small dose and from what I have learned even a dose of 0.5 mgs you can still suffer from withdrawels when you go off it . I can only tell you what I personally know and that is Benzos can ruin your life. I wish you well and I am glad to hear from you. Everyone here is so kind and I am grateful I joined. JJ
jubejube Hi, thank you for taking the time to post about me being on Lorezepam. I am not taking them much, just when I am desperate and can't settle down and will try to take it to sleep. My doc told me to take them sparingly and that they were a controlled prescription and I freaked about that after what hell I have just gone through off of the suboxone. After reading your post I will not touch them again. I had already given my husband the bottle of them to put away because I was worried and I certainly don't need them, I do have a strong mind. I haven't had one in 3 days so I don't need them. Thank you so much for your opinion, I do value it.
Hope you are doing well.
Thanks again Lyn in Michigan
Angel all I can tell you is what I have been through and the things that I have learned and even at a small dose you can become addicted so I hope you don't have w/ds and if you do talk to your doctor. I just want you to know that little pill can ruin your life and totally take control of your mind and body it is a cns drug and it is nasty to come off of that is why I am doing the Ashton taper with my pharmacist and doctor. Take care, JJ
JubeJube Thanks for your post. I don't need the Lorezepam and haven't touched it. I have been through enough with withdrawls from the suboxone. I don't ever in my life need to go through getting addicting to a pill or withdrawls ever again. I wouldn't wish them on my worst enemy. Thanks for your advice.
Hi Lyn and thank you for your reply I love your username ANGELINMICHIGAN. If ever there was a time I could have a wish granted it would be now and it would be that I never started taking Lorazepam this is a nightmare, they say it is a horrible drug to come off of and it is. Yesterday I was feeling not to bad , but I had to go to the dentist and I don't like going there to begin with and wow I felt myself heading for a major panic attack, my stomach started to turn my heart was beating so fast I could hear it pounding in my ears and my hands were shaking. I thought I am going to have a heart attack or throw up maybe both? So I started thinking what can I do to stop this before I would just take my pills like the doctor said and everything would have been fine, but now that I am tapering I had to resort to my QI Gong breathing and you know what it worked I felt everything slowly calming down and my hands stopped shaking it really worked. I cannot believe that little white pill could be so bad, and doctors truly do not care they just keep the drug companies going it's almost like they are dealers for them, if they only realized how they can ruin a persons life , I am so proud of myself and of you Lyn that we have the will to stop. I wish I could get off these faster but to be safe this is how it has to be done, but I'm doing it and riding the waves and trying not to drown. I am so glad you stopped you have been through so much already BRAVO!!!!!
Take Care, JJ
Thanks for the comment on my name. My angels are being stubborn right now. I could use them to calm me down from my neck pain right now. I collect angels and have them all over my house, I have several paintings of them also.
Sorry......I am so proud of you that you didn't take a pill to go to the dentist. That is wonderful. The breathing exercises that you were talking about, what is that all about!!! I have a strong mind and try to take deep breaths in some situations but my pain is high and it is not working.
Jube....take care of yourself and I am proud of you and have a wonderful pain free weekend.